Pennsylvania, 2022

Hail and Damaging Winds in Pennsylvania, July 1, 2022

July 1, 2022 · NWS CTP · 25 events in 10 counties and zones

As deep layer moisture increased ahead of an approaching cold front on July 1, 2022, low level convergence on the leading edge of moisture advection coincided with lift associated with the right entrance region of a 95KT upper jet. The result was multiple clusters of thunderstorms moving across the southern half of central PA through the afternoon, several of which produced isolated areas of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

As deep layer moisture increased ahead of an approaching cold front on July 1, 2022, low level convergence on the leading edge of moisture advection coincided with lift associated with the right entrance region of a 95KT upper jet. The result was multiple clusters of thunderstorms moving across the southern half of central PA through the afternoon, several of which produced isolated areas of straight line wind damage. Another line of convection developed closer to the cold front during the evening in NW Pennsylvania and moved southeastward, producing isolated straight line wind damage until about 1:00 AM EDT on July 2. The downburst potential was enhanced by a layer of dry air in the environment above 750 hPa, which resulted in DCAPE values of 1200-1300 J/kg through the day and into the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 10:28 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 1, 10:28 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service State College PA
1128 AM EDT Fri Jul 1 2022

.SYNOPSIS...
Heat and humidity will peak to end the workweek and begin the
month of July. Expect a few bouts of showers and thunderstorms
this afternoon, tonight and Saturday (across primarily the
southeast half of the state) as a cold front slowly drifts
southeast through the Commonwealth. Dry conditions and
comfortable humidity will return for later Saturday afternoon
and remain with us right through the 4th of July. More showers
and storms will return to the region by Tuesday.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
1110AM/1510Z: Isolated to scattered convection ongoing from the
Laurel Highlands/south central Alleghenies toward the mid Susq
Valley late this morning. Storms holding below severe limits so
far with ltg and brief downpours. Additional storm clusters
tracking east from far SW PA/PBZ CWA should reach the Laurels
by early afternoon with more storms expected to develop
coincident with afternoon heating/instability. SPC 13Z SWO
update expanded the MRGL risk to include the western 3/4 of the
CWA and they will likely add the rest of the CWA with their
next update at 1630Z. Hot/humid conditions will support robust
MLCAPEs 1500-2500 J/kg with effective bulk shear increasing to
25-35kts. This environment should be supportive of locally
strong/damaging wind threat and some hail.

Previous Discussion Issued: 527 AM EDT Fri Jul 1 2022

Areas of cirrus were noted spreading east across the northwest
half of the state early this morning. Otherwise clear skies and
comfortable temperatures in the upper 50s to low 60s were noted
across the northern half of the state, while readings between 65
and 70 degrees were found across the south.

Our extended spell of nice summer weather with minimal clouds
and comfortable humidity will transition quickly to noticeably
higher humidity today as a surge of much higher PWAT air between
1.5 and 2 inches surges NE from the Ohio Valley and Central
Appalachians. Coinciding with this moisture advection will be
increasing llvl convergence and enhanced meso-b scale uvvel with
the approach of the thermally direct right entrance region of a
95KT upper jet, stretched from the Upper Midwest to Southern
Ontario Canada.

High-resolution guidance indicates the potential for some
showers and storms to develop along the Laurel Highlands around
midday (15-16Z) and push east-northeast during the afternoon.
The combination of diurnal heating and moisture advection
should fuel isolated to scattered storms with pockets of SBCAPE
around 2000 j/kg.

Hodographs favor multicell clusters of TSRA today with fairly
weak and unidirectional shear at low levels and moderately
strong veering SW-WSW flow flow aloft. Given areas of PWAT
values in the 1.5-2 inch range, and locations seeing a few TSRA
could stick out on the Dual Pol storm total rain imagery with
over an inch of rain.

Afternoon max temps today will be 3-5F higher than Thursday.
More noticeable will be the rise in dewpoints by 7-12F DOD from
yesterday with it becoming quite sticky over the southern half
of PA where TDs will be in the upper 60s to around 70F.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Late today and early tonight, a cold front over the Upper
Midwest and Northern Glakes will drift gradually SE across Lake
Erie and enhance the Lake Breeze that should be located within
10-15 NM south of the I-90 corridor.

The second round of convection concentrated across the NW half
of the CWA will be supported by falling heights and moderately
strong deep layer shear (>= 30kts). This may lead to a few
stronger storms and SPC has maintained a Marginal outlook for
severe weather across northwest PA where isolated damaging wind
gusts and some hail up to to penny size are possible.

An upper level shortwave will cross the region overnight
tonight helping to push the aforementioned slow-moving cold
front farther southeast into the Central Mtns.

A good amount of cloud cover in the deep layer warm advection
pattern ahead of the Cfront and PWATs surging to +1SD, will
should support an increasing probability for showers and
possible t-storms.

Rainfall totals across the area through Saturday morning will
be highest in northwest PA, with basin averages of a quarter to
half and inch likely. Farther south and east, many places will
likely stay dry tonight, however a passing shower or
thunderstorm could bring a quick 0.10-0.25 inch of rain.

Showers along the slow moving cold front should diminish for a
few to several hour period Saturday morning in wake of exiting
shortwave.

Afterward, diurnal heating will lead to the regeneration of
deeper convection Saturday afternoon along and south of the
front that should be located over the SE half of the forecast
area.

This area will be on the southern edge of stronger mid-level
flow/deep layer shear, yielding the chance of organized severe
convection. SPC has maintained its D2 MRGL/SLGT risk SWO
covering the southeast 1/2 of of CPA.

Some brief heavy downpours are also possible coincident with
WPC MRGL ERO covering roughly the SPC SLGT area. Rainfall
totals of up to three quarters of an inch are possible in
southeast PA with a tight gradient farther north and west
along/behind the cold front.

Convection shifts to the southeast Saturday night and out of
CPA as the frontal zone pushes to the south of the MD line. The
latest trends in model guidance continue to favor the cold
front sagging southward more quickly, which would favor
prevailing dry conditions for most fireworks displays on
Saturday night. Cooler/less humid air will return to north
central PA overnight with minTs back down into the mid- upper
50s by Sunday morning.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On the large scale, southern CONUS upper ridging and a more
zonal flow up across the northern states (along the southern
edge of the westerlies) should persist through much of next
week. Although we may see increased heat and humidity push into
the Commonwealth for perhaps a day or two at a time, the above
pattern should keep the most persistent and searing heat well to
our south and west. Despite persistent and record-setting heat
across much of the contiguous US over the past month, the
northeast has remained in a favorable pattern for seasonable
temperatures will humidity values remaining quite comfortable
most of the time.

As for the daily sensible weather, an initial push of drier air
from the north should signal rain-free and seasonably warm
weather for Sunday and most of Independence Day. The majority
of our medium-range guidance suggests that a warm frontal
boundary makes a close enough approach to PA by Tuesday morning
and stays around through mid-week for an increased chance of
showers or thunderstorms. A ring of fire pattern appears likely
across the Ohio Valley, though it seems like it will stay
largely south and west of our area. Would not be surprised to
see several mesoscale convective systems cascade through the
Ohio Valley across the Appalachians of West Virginia and
Virginia next week, but we should stay on the cool and less
active side of the weather pattern.

Once again, no excessive heat is anticipated, with daytime highs
generally ranging from the upper 70s-lower 80s over the northern
mountains, to the mid-upper 80s south of I-80 for the first part
of the week and then cooling off to be in the mid 70s to low 80s
for the second half of the week.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Weak high pressure will keep dry weather across the region with
VFR conditions into Friday morning.

A cold front will still be well to the northwest on Friday, so
any showers and storms would develop within a prefrontal trough
or along terrain features Friday afternoon and evening.
Additional storms will develop closer to the cold front Friday
night into Saturday. We do carry VCSH at many of the TAF sites
starting late Fri.

Outlook...

Fri night-Sat...More numerous showers and storms expected with
mainly MVFR reductions.

Sun...Improvement north, with lingering showers possible south.

Mon-Tue...Mainly VFR except for restrictions possible in
isolated afternoon and evening convection.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Banghoff
NEAR TERM...Lambert/Steinbugl/Banghoff
SHORT TERM...Lambert/Banghoff
LONG TERM...Jurewicz/Banghoff
AVIATION...Martin/Colbert
Hazardous weather outlook, Jul 1, 11:30 AM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1230 PM EDT Fri Jul 1 2022

PAZ004>006-010>012-017-018-024-033-037-041-021630-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-
1230 PM EDT Fri Jul 1 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms may produce isolated damaging wind
gusts and possibly some hail this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-021630-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1230 PM EDT Fri Jul 1 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong to marginally severe thunderstorms may produce isolated
damaging wind gusts and possibly some hail this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered severe thunderstorms capable of producing damaging winds,
marginally severe hail, and heavy downpours are possible Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>028-034-035-042-045-046-049>053-021630-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
1230 PM EDT Fri Jul 1 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong to marginally severe thunderstorms may produce isolated
damaging wind gusts and possibly some hail this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated strong to severe thunderstorms capable of producing
damaging winds and marginally severe hail are possible Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Special weather statement, Jul 1, 10:53 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
1153 AM EDT Fri Jul 1 2022

PAZ033-034-011615-
Bedford PA-Somerset PA-
1153 AM EDT Fri Jul 1 2022

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEDFORD AND
NORTHEASTERN SOMERSET COUNTIES THROUGH 1215 PM EDT...

At 1152 AM EDT, Doppler radar was tracking a strong thunderstorm near
Windber, moving east at 25 mph.

HAZARD...Wind gusts up to 40 to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

This strong thunderstorm will be near...
  Ogletown around 1155 AM EDT.
  Osterburg, St. Clairsville and Blue Knob State Park around 1215 PM
  EDT.

Other locations impacted by this storm include New Paris, Blue Knob
Ski Resort and Woodbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4023 7885 4025 7879 4024 7866 4026 7864
      4028 7865 4031 7856 4029 7850 4025 7845
      4030 7843 4028 7838 4009 7832 4004 7880
TIME...MOT...LOC 1552Z 257DEG 24KT 4016 7874

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Jurewicz
Special weather statement, Jul 1, 11:45 AM EST, 21 minutes before
Special Weather Statement
National Weather Service State College PA
1245 PM EDT Fri Jul 1 2022

PAZ024-025-033-034-011715-
Bedford PA-Somerset PA-Blair PA-Cambria PA-
1245 PM EDT Fri Jul 1 2022

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BEDFORD...NORTHEASTERN
SOMERSET...SOUTHERN BLAIR AND SOUTHWESTERN CAMBRIA COUNTIES THROUGH
115 PM EDT...

At 1245 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portage to near Windber to 12 miles
southeast of Belmont. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Strong thunderstorms will be near...
  Portage and Blue Knob State Park around 1255 PM EDT.
  Queen, Lilly and Ski Gap around 100 PM EDT.
  Bedford, St. Clairsville and Osterburg around 105 PM EDT.
  New Enterprise around 110 PM EDT.
  Hollidaysburg, Duncansville and Martinsburg around 115 PM EDT.

Other locations impacted by these storms include Tunnelhill, Spring
Hill, Cassandra, Hopewell and New Paris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4006 7885 4024 7877 4043 7890 4052 7831
      4036 7821 4030 7826 4023 7824 4018 7817
      4001 7824
TIME...MOT...LOC 1645Z 267DEG 34KT 4038 7879 4025 7870 4014 7875

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Jurewicz

The radar

The State College radar (KCCX), 69 km away, was scanning. The volume nearest the first event began at 17:04 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Blair

When
July 1, 12:06 PM EST
Where
Blair County, 1.74 mi SE of Tunnelhill
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
40.449, -78.531

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires onto Old Route 22 in far western Blair County.

Thunderstorm Wind, Blair

When
July 1, 12:15 PM EST
Where
Blair County, 2.17 mi W of Canan
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.469, -78.471

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Allegheny Township along Sugar Run Road.

Thunderstorm Wind, Blair

When
July 1, 12:21 PM EST
Where
Blair County, 0.87 mi SSW of Elberta
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
40.508, -78.335

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees and wires along Kettle Road near Blackie Lane east of Altoona.

Thunderstorm Wind, Blair

When
July 1, 12:25 PM EST
Where
Blair County, 1.28 mi NW of Canoe Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.493, -78.297

A severe thunderstorm producing winds estimated near 60 mph snapped several large trees along Scotch Valley Road near Mulligan Drive just west of Canoe Creek State Park.

Thunderstorm Wind, Blair

When
July 1, 12:26 PM EST
Where
Blair County, 1.4 mi SSE of Pinecroft
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.551, -78.341

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Bellmeade Drive north of Altoona.

Thunderstorm Wind, Blair

When
July 1, 12:30 PM EST
Where
Blair County, 2.35 mi NNE of Sickles Corner
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.581, -78.260

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Tyrone Township.

Thunderstorm Wind, Huntingdon

When
July 1, 12:53 PM EST
Where
Huntingdon County, 0.67 mi E of Franklinville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.648, -78.087

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Franklin Township.

Thunderstorm Wind, Huntingdon

When
July 1, 12:55 PM EST
Where
Huntingdon County, 0.86 mi S of Seven Stars
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.657, -78.082

A severe thunderstorm producing winds estimated near 60 mph damaged trees near the intersection of Route 350 and Route 45 in Franklin Township.

Thunderstorm Wind, York

When
July 1, 1:00 PM EST
Where
York County, 1.31 mi SSE of Lehman
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.852, -76.842

A severe thunderstorm producing winds estimated near 60 mph snapped a tree, with a large limb landing on the roof of a house in the 2600 block of Stoverstown Road near Spring Grove.

Hail, Lancaster

When
July 1, 1:15 PM EST
Where
Lancaster County, 0.69 mi N of New Holland Arpt
Measured
1 in hail
Reported by
Public
Coordinates
40.110, -76.070

A severe thunderstorm produced quarter-sized hail in New Holland.

Thunderstorm Wind, Centre

When
July 1, 1:15 PM EST
Where
Centre County, 1.7 mi NE of State College
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.799, -77.829

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree on wires on Charles Street in Dalevue.

Thunderstorm Wind, Lancaster

When
July 1, 1:18 PM EST
Where
Lancaster County, 0.84 mi SSW of East Earl
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
40.110, -76.038

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires east of New Holland.

Thunderstorm Wind, Centre

When
July 1, 1:30 PM EST
Where
Centre County, 1 mi WSW of Centre Hall
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
40.843, -77.686

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and limbs in Centre Hall, with one limb damaging a roof on a house. A nearby barn roof was also damaged by the wind.

Thunderstorm Wind, Lancaster

When
July 1, 1:53 PM EST
Where
Lancaster County, 0.71 mi NW of West Lancaster
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
40.036, -76.360

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires in the Manor Ridge area.

Thunderstorm Wind, York

When
July 1, 2:02 PM EST
Where
York County, 0.84 mi SE of Stewartstown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
39.743, -76.587

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires across Barrens Road south of Stewartstown.

Thunderstorm Wind, Lancaster

When
July 1, 2:10 PM EST
Where
Lancaster County, 0.67 mi ESE of Quarryville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.897, -76.158

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Route 472 in Quarryville.

Thunderstorm Wind, Adams

When
July 1, 2:12 PM EST
Where
Adams County, 1.48 mi SSW of Abbottstown
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.859, -76.988

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Green Springs Road.

Thunderstorm Wind, Lancaster

When
July 1, 2:40 PM EST
Where
Lancaster County, 0.73 mi WNW of Wakefield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
39.773, -76.193

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Wakefield.

Thunderstorm Wind, Schuylkill

When
July 1, 3:45 PM EST
Where
Schuylkill County, 1.31 mi W of Frisbie
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.670, -76.075

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Pine Creek Drive east of Orwigsburg.

Thunderstorm Wind, Tioga

When
July 1, 8:04 PM EST
Where
Tioga County, 1.73 mi NW of Ogdensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$16,000
Reported by
911 Call Center
Coordinates
41.639, -77.002

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires along Ogdensburg Road between Blossburg and Ogdensburg, closing the roadway between Morris Run Road and Route 414.

Thunderstorm Wind, Clearfield

When
July 1, 10:22 PM EST
Where
Clearfield County, 1.68 mi S of Five Pts
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
40.776, -78.665

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Route 36, closing the roadway near Pine Run Road.

Thunderstorm Wind, Centre

When
July 1, 11:00 PM EST
Where
Centre County, 4.2 mi S of Sandy Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.759, -78.228

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Route 350 in Taylor Township, closing the roadway north of Bald Eagle.

Thunderstorm Wind, Centre

When
July 1, 11:15 PM EST
Where
Centre County, 0.56 mi ESE of Coleville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.896, -77.771

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across the 1800 block of Axemann Road (Route 144) south of Bellefonte.

Thunderstorm Wind, Lycoming

When
July 1, 11:47 PM EST
Where
Lycoming County, 0.94 mi WSW of Richards Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.246, -76.517

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Route 118 north of Unityville.

Thunderstorm Wind, Lycoming

When
July 1, 11:52 PM EST
Where
Lycoming County, 1.8 mi W of Duboistown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.217, -77.064

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Route 654 near Duboistown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2022Every state in 2022This day in weather historyWarnings in Pennsylvania, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027854, 1027855, 1027856, 1027857, 1027858, 1027859, 1027860, 1027862, 1027864, 1027853, 1027865, 1027869, 1027872, 1028490, 1028491, 1028492, 1028495, 1028496, 1028557, 1028563, 1028565, 1028992, 1028990, 1028994, 1028993.